Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 1, NWS New Orleans, LA

March 26, 2009Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Mar 26, 2009, 2:13 AM CDT for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2009, 2:13 AM CDT (07:13 UTC)
Expired
Mar 26, 2009, 2:45 AM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 26, 2:35 AM CDTTSTM WND DMGAmite, LAENTERGY LOUISIANA REPORTING MORE THAN 11000 CUSTOMERS WITHOUT POWER PARISH-WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 8:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 260713
TORLIX
LAC103-105-117-260745-
/O.NEW.KLIX.TO.W.0001.090326T0713Z-090326T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 AM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF AMITE...
  WESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...

* UNTIL 245 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES EAST OF
  AMITE...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES SOUTHEAST OF WILMER BY 220 AM CDT...
  FRANKLINTON AND ENON BY 245 AM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3094 9008 3074 8997 3058 9044 3074 9052
TIME...MOT...LOC 0713Z 246DEG 28KT 3070 9038

$$


24/RR
2 follow-up statements
000 
WWUS54 KLIX 260728
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 AM CDT THU MAR 26 2009

LAC103-105-260738-
/O.CAN.KLIX.TO.W.0001.000000T0000Z-090326T0745Z/
TANGIPAHOA LA-ST. TAMMANY LA-
228 AM CDT THU MAR 26 2009

...THE TORNADO WARNING FOR EXTREME NORTHWESTERN ST. TAMMANY AND
NORTHERN TANGIPAHOA PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3074 8997 3069 9013 3070 9014 3071 9025
      3073 9026 3078 9027 3080 9029 3082 9029
      3091 9006
TIME...MOT...LOC 0728Z 246DEG 28KT 3073 9024

$$

LAC117-260745-
/O.CON.KLIX.TO.W.0001.000000T0000Z-090326T0745Z/
WASHINGTON LA-
228 AM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SOUTHWESTERN WASHINGTON PARISH...

AT 217 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A POWER POLE DOWN 
ALONG HIGHWAY 40 NEAR LORANGER IN TANGIPAHOA PARISH.  THIS TORNADO 
WAS LOCATED 10 MILES WEST OF ENON...OR 11 MILES SOUTHWEST OF 
FRANKLINTON...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  ENON AND FRANKLINTON BY 245 AM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3074 8997 3069 9013 3070 9014 3071 9025
      3073 9026 3078 9027 3080 9029 3082 9029
      3091 9006
TIME...MOT...LOC 0728Z 246DEG 28KT 3073 9024

$$


24/RR
000 
WWUS54 KLIX 260748
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
248 AM CDT THU MAR 26 2009

LAC117-260758-
/O.EXP.KLIX.TO.W.0001.000000T0000Z-090326T0745Z/
WASHINGTON LA-
248 AM CDT THU MAR 26 2009

...THE TORNADO WARNING FOR SOUTHWESTERN WASHINGTON PARISH HAS
EXPIRED...

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY 
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3074 8997 3069 9013 3070 9014 3071 9025
      3073 9026 3078 9027 3080 9029 3082 9029
      3091 9006
TIME...MOT...LOC 0728Z 246DEG 28KT 3073 9024

$$


24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 26, 1:42 AM CDT, 31 minutes earlier.

Area forecast discussion, Mar 26, 1:42 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
142 AM CDT THU MAR 26 2009

.UPDATE...

QUICK UPDATE TO THE ZONES TO INCLUDE TORNADO WATCH 67 FOR PORTIONS
OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE LINE OF
THUNDERSTORMS IS CURRENTLY MOVING THROUGH THE CWA...WITH WINDS
GUSTING TO 70 MPH REPORTED.

&&

.PREV DISCUSSION... /ISSUED 1144 PM CDT WED MAR 25 2009/

UPDATE...
RADAR PRESENTATION BEGINNING TO INTENSIFY WITH SEVERAL BOW
SEGMENTS AND DEEP LAYERED ROTATIONS MOVING INTO THE MISSISSIPPI
RIVER PARISHES AND COUNTIES ABOVE SIMMESPORT...THEN EXTENDING INTO
ACADIANA. HIGHLY UNSTABLE AIRMASS IN ADVANCE OF THIS SOLIDIFYING
LINE WILL MAINTAIN STRONG TO SEVERE STORMS THROUGH THE NIGHT. CHAP
RUNS ON EARLIER MODELS SUPPORTED AN INCREASING THREAT TOWARDS 06Z
AND RADAR TRENDS SEEM TO JUSTIFY THIS NOTION. WILL PROBABLY BE
INITIATING WARNINGS SHORTLY. WE WILL BE LAUNCHING A BALLOON SOON
AND WILL UPDATE ON LATEST SOUNDING DATA AS TIME ALLOWS. RICKS
INDEX COMPUTATIONS OF 205 FROM 00Z SOUNDING HITS ON HIGH END OF
IMPACTS...INCLUSIVE OF EF5 POTENTIALS ON CONDITIONS THAT SOFT CAP
IS OVERCOME WITHOUT BECOMING TOTALLY DEPLETED...ALLOWING FOR AN
ELEVATED LFC NEAR THE FREEZING LEVEL THEREBY PLACING MUCH OF THE
POSITIVE AREA /CAPE/ ABOVE THE FREEZING LEVEL FOR EFFICIENT HAIL
DEVELOPMENT AND DEEPER SUB-CLOUD HELICITY TO SUSTAIN STRONG
UPDRAFT ROTATIONS. WIND GUSTS POTENTIAL BORDERS ON 100 MPH AND
HAIL POTENTIAL TO 3 INCHES POSSIBLE PER CHAP OUTPUT...THOUGH THESE
WOULD BE EXTREME AND ISOLATED TO THE VERY STRONGEST STORM OR TWO.
SEVERE EXPECTATIONS MORE CLOSER TO THE LOWER END OF THE SPECTRUM.
HEAVY RAINFALL THREAT DOES SEEM PLAUSIBLE WITH 2 TO 4
INCHES...LOCALLY TO 7 INCHES POSSIBLE TONIGHT AS CONVECTION RE-
ORIENTS TO OPTIMIZE UNDER DIVERGENT FLOW PATTERN ALOFT. 24/RR

AVIATION...
/06Z TAF ISSUANCE/
WILL TRY TO LIMIT CONVECTIVE TIME FRAMES TO A COUPLE OF HOURS BUT
LONGER DURATION LIGHTER CONVECTION/STRATIFORM MAY PERSIST FOR
QUITE SOME TIME. ESTIMATING STRONGEST THREAT KBTR/KMCB
06-08Z...KMSY 09-11Z...KGPT 10-13Z THOUGH MARINE LAYER SHOWERS MAY
BE ON AND OFF WELL BEFORE ARRIVAL OF ORGANIZED CONVECTION. MORE
INSTABILITY ARRIVES THURSDAY EVENING FOR ANOTHER ROUND OF
WIDESPREAD RAINFALL...MVFR TO OCCASIONAL IFR CEILINGS AND
VISIBILITIES. 24/RR

PREV DISCUSSION... /ISSUED 859 PM CDT WED MAR 25 2009/

UPDATE...
PRODUCTS HAVE BEEN UPDATED TO INCLUDE TORNADO WATCH.

PREV DISCUSSION... /ISSUED 829 PM CDT WED MAR 25 2009/

SOUNDING DISCUSSION...

NOTE...A 6Z SPECIAL RELEASE WILL BE LAUNCHED FOR SEVERE WEATHER
MONITORING.

THE ENVIRONMENT IS MOIST AND UNSTABLE WITH A PRECIPITABLE WATER
VALUE OF 1.37 INCHES AND A LIFTED INDEX VALUE OF -5.2. AN
INVERSION IS PRESENT NEAR 675 MB BUT IS EXPECTED TO ERODE
THROUGHOUT THE NIGHT...A SOUTHERLY FLOW CONTINUES TO FEED
MOISTURE INTO OUR AREA. THE RICKS INDEX GIVES US A VALUE OF 205
WHICH SIGNIFIES A HIGH SEVERE WEATHER POTENTIAL. CURRENTLY NORTH
LOUISIANA IS EXPERIENCING GUSTY WINDS...HEAVY RAINFALL...AND THE
POTENTIAL FOR TORNADOES.

PREV DISCUSSION... /ISSUED 351 PM CDT WED MAR 25 2009/

SYNOPSIS...
FRONTAL BOUNDARY APPEARS TO HAVE BECOME STATIONARY ALONG
INTERSTATE 12 IN SOUTHEAST LOUISIANA...AS SHOWN BY SCATTERED
CONVECTIVE BAND. TO THE SOUTH...DEW POINTS IN THE UPPER 60S...NEAR
60 TO THE NORTH. UPPER IMPULSE STILL WELL BACK IN TEXAS...SO WE
ARE AT LEAST SEVERAL HOURS FROM MORE WIDESPREAD CONVECTIVE INITIATION.

SHORT TERM...
SEVERAL ROUNDS OF CONVECTION OVER THE NEXT 72 HOURS WITH BOTH
SEVERE WEATHER AND FLOODING CONCERNS. NAM MODEL SOLUTION IS THE
SLOWEST...WITH GFS QUICKER. REALITY WILL BE IN THE MIDDLE...TILTED
SOMEWHAT TOWARD GFS SOLUTION...WHICH WILL HAVE FRONT THROUGH THE
AREA BY SUNRISE SATURDAY MORNING.

FIRST ROUND OF CONVECTION WILL BE OVERNIGHT TONIGHT AS IMPULSE
CURRENTLY ENTERING WEST TEXAS MOVES EASTWARD ENHANCING LIFT ALONG
THE FRONT. SECOND IMPULSE WILL ROTATE THROUGH OVERNIGHT TOMORROW
NIGHT...AND FINAL IMPULSE WITH MAIN UPPER LOW WILL MOVE THROUGH ON
FRIDAY NIGHT. MOST SIGNIFICANT IMPULSE WILL BE THE ONE ON FRIDAY
NIGHT AS TROF WILL BE NEGATIVELY TILTED.

AIRMASS IS ALREADY UNSTABLE SOUTH OF THE BOUNDARY WITH LIFTED
INDICES AROUND -5 AND CAPES NEAR 2000. WET BULB ZERO LEVELS FROM
MORNING SOUNDING WERE ALREADY AROUND 9500 FEET WITH HELICITY
VALUES ABOVE 250. THIS WOULD INDICATE THAT ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE WITH EACH EVENT. WILL MENTION POTENTIAL
FOR SEVERE IN THE ZONES...AS WELL AS IN THE HWO.

WHAT STORMS WE HAVE HAD HAVE BEEN EFFICIENT RAINFALL PRODUCERS
WITH UP TO 1.5 INCHES IN AN HOUR OR TWO. WITH SEVERAL ROUNDS OF
THUNDERSTORMS ANTICIPATED...SOME AREAS COULD SEE 3 TO 6 INCHES OF
RAIN BY SATURDAY MORNING...WITH ISOLATED HIGHER AMOUNTS. WILL GO
AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE AREA AND RUN
UNTIL FRONT IS FORECAST TO BE CLEAR OF THE AREA...12Z ON SATURDAY.

TEMPERATURES WILL REMAIN ABOVE NORMAL UNTIL FRONTAL PASSAGE.
OVERNIGHT LOWS GENERALLY HAVE BEEN RUNNING ABOVE GUIDANCE AND WILL
CONTINUE THIS TREND.

LONG TERM...
AS MOST OF THE SIGNIFICANT WEATHER IS IN THE SHORT TERM PORTION OF
THE FORECAST...MAJOR CHANGES WERE NOT NECESSARY IN THE LONG TERM
PORTION OF THE FORECAST. WILL GO WITH MENTION OF POSSIBLE
PRECIPITATION MONDAY NIGHT INTO TUESDAY...WHICH AGREES WITH
GFS/ECMWF SOLUTIONS.

AVIATION...
BIGGEST ISSUES WILL BE LOW CLOUDS...CONVECTION AND TIMING OF THE
FRONT. OUR FRONT THIS MORNING HAS ALREADY STARTED TO RETREAT BACK
TO THE NORTH AS IT MOVES NORTH OF BTR SOMETIME B/T 20-22Z WINDS
WILL BACK AROUND TO THE SOUTH. MCB WILL FOLLOW SUIT SOMETIME B/T
23-01Z. SCT SHRA AND ISLTD TSRA WILL CONTINUE ALONG THE FRONT
UNTIL IT FINALLY GETS NORTH OF THE AREA BUT AS ANOTHER SURFACE LOW
MOVES INTO MS LATE TONIGHT IT WILL BEGIN TO DRIVE THE COLD FRONT
BACK INTO THE CWA. THE FRONT WILL LIKELY MOVE THROUGH MCB B/T 6-8Z
WITH TSRA EXPECTED ALONG IT. SOME OF THESE STORMS WILL PROBABLY BE
STRONG TO SEVERE WITH DAMAGING WINDS AND THE RISK OF A TORNADO OR
TWO. THIS FRONT WILL CONTINUE TO MOVE TO THE SOUTH MOVING THROUGH
BTR B/T 7-9Z AND THEN APPROACHING MSY AROUND 10-12Z. OUTSIDE OF
CONVECTION AND AHEAD OF THE FRONT SKIES WILL REMAIN IN VFR STATUS
BUT CEILINGS WILL LIKELY RANGE FROM 4-5K FT. UNDER CONVECTION AND
AFTER THE FRONT MOVES THROUGH CEILINGS WILL FALL INTO MVFR STATUS.
AS FOR VISBIES THE BIGGEST ISSUE WILL BE WITH CONVECTION OTHERWISE
EVERYONE SHOULD MOSTLY REMAIN IN VFR STATUS(TEMPO MVFR 4-5SM WILL
BE POSSIBLE AT MCB) /CAB/

MARINE...
MODERATE TO OCCASIONALLY STRONG ONSHORE FLOW WILL CONTINUE THROUGH
THE REMAINDER OF THE WORK WEEK IN ADVANCE OF A STRONG COLD FRONT
THAT WILL PUSH ACROSS THE COASTAL WATERS LATE FRIDAY NIGHT AND
SATURDAY MORNING. WINDS WILL LIKELY BE THE STRONGEST TODAY INTO
TONIGHT AND THEN AGAIN FRIDAY INTO FRIDAY NIGHT AS THE PRESSURE
GRADIENT INCREASES IN ASSOCIATION WITH UPPER LEVEL DISTURBANCES
APPROACHING AND MOVING ACROSS THE LOWER MISSISSIPPI VALLEY. THE
MOST POTENT SYSTEM WILL BE AN UPPER LOW/TROUGH THAT WILL MOVE INTO
THE LOWER MISSISSIPPI VALLEY FRIDAY NIGHT AND EARLY SATURDAY AS IT
BEGINS TO TAKE ON A NEGATIVE TILT. AS A RESULT OF THE PERSISTENT
SOUTHEASTERLY AND THEN EVENTUALLY SOUTHERLY FLOW...TIDES WILL
REMAIN ABOVE NORMAL UNTIL THE COLD FRONTAL PASSAGE AT THE END OF
THE WEEK. TIDES ARE STILL RUNNING 1 TO 2 FEET ABOVE NORMAL AT MOST
LOCATIONS AND WITH THAT COASTAL FLOOD STATEMENTS WILL CONTINUE TO
BE ISSUED. A SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH FRIDAY
EVEN THOUGH SEAS MAY ACTUALLY FALL JUST BELOW 7 FT FOR A 6 TIME
FRAME THURSDAY AFTN ALONG THE NEAR SHORE. IN THE OUTER WATERS SEAS
WILL CONTINUE TO BUILD FROM 7 TO 10 AND POSSIBLY 11 FT BY FRI
AFTN. A SMALL CRAFT ADV HAS ALSO BEEN ISSUED FOR LAKES
PONTCHARTRAIN AND MAUREPAS FOR FRI MORNING AND THROUGH FRI AFTN.
/CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  80  53  65 /  90  60  70  10
BTR  65  83  54  66 /  90  60  70  10
MSY  66  82  58  70 /  80  60  70  10
GPT  65  77  60  70 /  90  60  70  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
     046>050-056>070.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR GMZ530.

MS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
     080>082.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR GMZ555-570-575.

&&

32
Hazardous weather outlook, Mar 26, 1:46 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 AM CDT THU MAR 26 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-261100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
146 AM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
SEVERE WEATHER...
SEVERE THUNDERSTORM ACTIVITY SHOULD CONTINUE EARLY THIS MORNING AS
A LINE OF STRONG TO SEVERE THUNDERSTORMS SWEEPS THROUGH THE AREA.
HAZARDS ASSOCIATED WITH ANY SEVERE THUNDERSTORMS WILL BE TORNADOES...
LARGE HAIL...DAMAGING WINDS...CONTINUOUS LIGHTNING AND VERY HEAVY
RAIN.

HEAVY RAINFALL...
AS THE FRONT STALLS ACROSS THE REGION...THERE IS THE POSSIBILITY
OF SOME AREAS RECEIVING UP TO 3 INCHES OF RAIN BY MORNING...MAINLY
OVER SOUTHERN MISSISSIPPI AND ADJACENT LOUISIANA PARISHES. IF THIS
AMOUNT OF RAIN FALLS IN A SHORT PERIOD OF TIME...MINOR FLOODING OF
LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR THE ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS.
PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL
CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9
FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. SMALL CRAFT
WILL NEED TO EXERCISE CAUTION OVER THE TIDAL LAKES.

HIGH TIDES...
MODERATE LONG FETCH SOUTHERLY WINDS OVER THE GULF WILL CONTINUE
TO KEEP TIDES 1 TO 2 FEET ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE WEATHER...
SEVERAL PERIODS OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED
THURSDAY THROUGH FRIDAY NIGHT. A FEW OF THESE MAY BE WIDESPREAD
SIGNIFICANT EVENTS. THE PERIODS MOST LIKELY TO PRODUCE SEVERE
WEATHER WILL BE EARLY THURSDAY MORNING...OVERNIGHT THURSDAY NIGHT
INTO FRIDAY MORNING...AND AGAIN FRIDAY NIGHT. THE ROUND FRIDAY
NIGHT HAS THE POTENTIAL TO PRODUCE THE MOST WIDESPREAD SEVERE
WEATHER. HAZARDS ASSOCIATED WITH THESE SEVERE THUNDERSTORMS WILL
BE TORNADOES...LARGE HAIL...DAMAGING WINDS...CONTINUOUS LIGHTNING
AND VERY HEAVY RAINFALL.

RIVER FLOODING...
THE PEARL RIVER REMAINS ABOVE FLOOD STAGE AT BOGALUSA AND AT PEARL
RIVER. ADDITIONALLY...THE ATCHAFALAYA RIVER AT MORGAN CITY HAS
RISEN TO FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS
FOR INFORMATION.

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH FRIDAY NIGHT. WIND SPEEDS ARE EXPECTED TO
CONTINUE AROUND 20 KNOTS CAUSING SEAS TO REMAIN FROM 6 TO 9 FEET.
A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE COASTAL WATERS
SATURDAY MORNING. SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE
THROUGH SATURDAY.

COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1
TO 2 FEET ABOVE NORMAL THROUGH FRIDAY NIGHT. ASTRONOMICAL TIDES
WILL BE AT THEIR HIGHEST FRIDAY AROUND NOON. THE STRONGEST WINDS
OVER THE GULF WATERS WILL COME JUST AHEAD OF THE COLD FRONT FRIDAY
AND FRIDAY NIGHT CAUSING TIDES TO BE 2 FEET OR MORE ABOVE NORMAL
LEVELS. FOR THIS REASON...ANOTHER COASTAL FLOOD WATCH MAY BE
ISSUED BEFORE FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. SPOTTERS...EMERGENCY
MANAGERS AND FIRST RESPONDERS SHOULD MONITOR THE LATEST FORECASTS
AND STATEMENTS FOR UPDATED INFORMATION ON MULTIPLE SIGNIFICANT
WEATHER THREATS THROUGH EARLY SATURDAY.

32

In the hours before

Special weather statement, Mar 25, 9:14 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
914 PM CDT WED MAR 25 2009

LAZ034>040-046>050-056>058-MSZ068>071-260415-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-WILKINSON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...
MCCOMB...TYLERTOWN
914 PM CDT WED MAR 25 2009

...SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...
...A TORNADO WATCH HAS BEEN POSTED UNTIL 3 AM CDT FOR ALL OF EAST-
   CENTRAL AND PORTIONS OF SOUTHEAST LOUISIANA AS WELL AS
   SOUTHWEST MISSISSIPPI...

A LARGE LINE OF SEVERE THUNDERSTORMS EXTENDED ACROSS NORTHWEST
AND WEST-CENTRAL LOUISIANA THIS EVENING...MOVING EAST AT 45 MPH.
DAMAGING WINDS AND ISOLATED TORNADOES CAN RESULT FROM THIS SQUALL
LINE TONIGHT. SOME LARGE HAIL AND VERY HEAVY RAINFALL WILL ALSO
OCCUR FROM THE STRONGER STORMS.

THIS LINE HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE AND
SOME HAIL IN WEST LOUISIANA SO FAR THIS EVENING. CONDITIONS ARE
FAVORABLE FOR THE LINE TO REMAIN INTENSE AS IT ENTERS THE EASTERN
SECTIONS OF LOUISIANA AND SOUTHWEST MISSISSIPPI OVERNIGHT.

YOU ARE URGED TO PAY CLOSE ATTENTION TO THE WEATHER SITUATION
TONIGHT. CHECK THE BATTERIES IN YOUR NOAA ALL HAZARDS RADIO AND BE
SURE IT IS WORKING PROPERLY BEFORE GOING TO BED. LEAVE IT IN THE
ALERT ON MODE. HAVE A PLAN OF ACTION IN THE EVENT A SEVERE
THUNDERSTORM OR TORNADO WARNING IS ISSUED FOR YOUR AREA.

24/RR
Special weather statement, Mar 25, 11:11 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1111 PM CDT WED MAR 25 2009

LAZ034>040-046>050-056>058-MSZ068>071-260615-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-WILKINSON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...
MCCOMB...TYLERTOWN
1111 PM CDT WED MAR 25 2009

...STRONG TO SEVERE STORMS APPROACHING EXTREME SOUTHWEST MISSISSIPPI
   AND UPPER ATCHAFALAYA RIVER PARISHES...
...TORNADO WATCH NUMBER 66 IS IN EFFECT UNTIL 3AM CDT...

AT 11 PM CDT...A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS
EXTENDED FROM WEST-CENTRAL MISSISSIPPI INTO CENTRAL
LOUISIANA...MOVING EAST AT 30 MPH. SOME STORMS ALONG THIS LINE
HAVE A HISTORY OF PRODUCING DAMAGING WINDS...POWER OUTAGES AND
SOME LARGE HAIL THIS EVENING.

THESE STORMS SHOULD ENTER WILKINSON COUNTY MISSISSIPPI AND UPPER
POINTE COUPEE PARISH BY MIDNIGHT...THEN CONTINUE TO PUSH EASTWARD
INTO PIKE COUNTY AND THE GREATER BATON ROUGE AREA BY 130 AM CDT.

PLEASE ENSURE YOUR NOAA ALL HAZARDS RADIO IS WORKING PROPERLY AND
SET ON THE ALERT ON MODE TO RECEIVE AND ACTIVATE THE TONE ALERT IF
A WARNING IS ISSUED FOR YOUR AREA. THERE IS A THREAT FOR TORNADOES
WITH THESE STORMS. HAVE A PLAN OF ACTION IN PLACE IN THE EVENT
SEVERE THUNDERSTORMS MOVE INTO YOUR AREA.

24/RR
Local storm report, Mar 26, 12:50 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     WOODVILLE               31.10N 91.30W
03/26/2009                   WILKINSON          MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND POWER OUTAGES ALONG HIGHWAY 24W
            NEAR WOODVILLE. RELAYED PUBLIC REPORT.

&&

RICKS
Local storm report, Mar 26, 1:16 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
116 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     TSTM WND GST     BATON ROUGE AIRPORT     30.53N 91.15W
03/26/2009  M67 MPH          EAST BATON ROUGE   LA   ASOS

            POWER OUTAGES ACROSS BATON ROUGE.

&&

RICKS
Local storm report, Mar 26, 1:52 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     TSTM WND DMG     BATON ROUGE             30.45N 91.13W
03/26/2009                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE CITY.
            TREE SITTING ON HOUSE ON STANFORD AVE.

&&

RICKS
Local storm report, Mar 26, 1:58 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     BATON ROUGE             30.45N 91.13W
03/26/2009                   EAST BATON ROUGE   LA   PUBLIC

            LARGE LIMBS DOWN. RECEIVED VIA WEB STORM REPORT ENTRY.

&&

RICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 11:56 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana64 min
Mar 26, 12:08 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana67 min
Mar 26, 12:43 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa, Washington62 min
Mar 26, 1:14 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 7 more61 min
Mar 26, 1:46 AM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa, Washington59 min
Mar 26, 1:49 AM CDTSpecial Marine WarningLIX116 min
Mar 26, 2:19 AM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Livingston, Saint Charles, Saint James, Saint John the Baptist and 3 more56 min
Mar 26, 3:02 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne58 min
Mar 26, 3:12 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Charles63 min
Mar 26, 3:29 AM CDTCoastal Flood WatchLIXSaint Bernard, Saint John the Baptist26 hr
Mar 26, 4:09 AM CDTSpecial Marine WarningLIX2 hr
Mar 26, 4:15 AM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard60 min
Mar 26, 6:17 AM CDTSpecial Marine WarningLIX118 min
Mar 26, 7:09 AM CDTSpecial Marine WarningLIX2 hr
Mar 26, 7:37 AM CDTAreal Flood AdvisoryLIXAscension, Lafourche, Livingston, Saint Tammany, Tangipahoa, Terrebonne98 days
Mar 26, 1:40 PM CDTSevere Thunderstorm WarningLIXTangipahoa23 min
Mar 26, 6:38 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana67 min
Mar 26, 6:46 PM CDTTornado WarningLIXPointe Coupee, West Feliciana29 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.